MAUDE Adverse Event Report: RESPIRONICS, INC REMSTAR PRO C-FLEX+; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC REMSTAR PRO C-FLEX+; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 461CA
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Chest Pain (1776); Headache (1880); High Blood Pressure/ Hypertension (1908); Dizziness (2194); Respiratory Tract Infection (2420)
Date of Event 09/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The patient alleged high blood pressure, headache, sinus infection, chest heaviness and dizziness.Medical intervention was not specified.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Additional information was received on nov 25, 2024 and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a cpap device's sound abatement foam.The patient alleged high blood pressure, headache, sinus infection, chest heaviness and dizziness.Medical intervention was not specified.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacture inspected externally and internally, observed an unknown dust contaminant on the top cover, inside of the iso port, pca, side panel, blower cap, right side assembly, blower, blower housing, bottom enclosure, and air inlet seal.They observed black hairlike contaminant on the top cover, pca, side panel, right side assembly, and bottom enclosure.Evidence of sound abatement foam degradation/ breakdown was not observed.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found two error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes that they were not able to confirm the customer complaint and unable to directly address the patients' symptoms.There was no visible damage or functionality failures of the device.The manufacturer observed dust/dirt contamination in the device and are consistent with being from an external source.Sections d8, d9, h2, h3, h6 has been updated in this report.
 
Additional Manufacturer Narrative
The sections b1, b2, h1 and h6 have been corrected in this report as follows: section b1 was corrected to product problem.(in the previous mdr both adverse events and product problem was checked.) section b2 was corrected to blank.( previously, it was other serious or important medical events.) section h1 was changed from serious injury to malfunction.Section h6 health effects - impact code was corrected.

Brand Name
REMSTAR PRO C-FLEX+
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key15111844
Report Number2518422-2022-65329
Device Sequence Number4149392
Product Code BZD
UDI-Device Identifier00606959030138
UDI-Public00606959030138
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number461CA
Device Catalogue Number461CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2021
Supplement Date Received by Manufacturer11/25/2024
12/04/2024
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date11/28/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown